Can Nuvaring cause mouth ulceration or soreness?

  1.  SH

    Hello Gurls,

    I started using the vaginal ring like 10 days ago and everything was fine at the beginning, but symptoms are arising now… Apart from feeling kinda zombie, having an unstoppable period (10 days and counting with brown spotting…) and breast soreness, I’ve just realized I’ve a mouth ulcer since yesterday. Do u think it’s also a symptom of Nuvaring? I feel kinda disappointed, but many people have told me these are normal 1st month symptoms, so I’m praying next month everything comes back to normal (I don’t feel my sex drive is gone, which is a relief!!).

    Thank you,


    June 15, 2016 at 9:32 am
    #9815 Reply
  2. Sandra F. Sandra F.
    inviTRA's Moderator

    Dear SH,

    Although it is not among the most common symptom, mouth ulceration is found among people who use BC, especially the vaginal ring. It is especially common in females aged 20 to 29 which have been using it for 2-5 years, although it may appear at the beginning too. Each woman’s body responds differently to hormone medications.

    Nonetheless, symptoms such as breakthrough bleeding (what you’ve defined as “unstoppable period”), breast soreness, and nausea are common side effects among women who start using it, and usually the disappear after the 1st-3rd month. If they don’t disappear after that, my advice is that you ask your doctor, change your BC method, or stop using it.

    Here you can find a list with all the BC methods available nowadays: Birth control methods.

    I hope I have been able to help,


    June 16, 2016 at 5:37 pm
    #9817 Reply